Can I take a contraceptive pill to prevent my period during Hajj? As the doctor told me that the pill may not completely stop the bleeding, it may cause some spotting.
In the Name of Allah, the Most Gracious, the Most Merciful.
As-salāmu ‘alaykum wa-rahmatullāhi wa-barakātuh.
Sister in Islam,
It is a well known fact that the use of contraceptive pills is not free from harmful side effects. It is also well known that woman performing Hajj face challenges with their menstrual cycle, especially in view of her departure flight and performing Tawaf-al-ziyarat, which is a compulsory act of hajj.
Since every woman has a different cycle and every woman knows her cycle best, it is impractical to offer a general recommendation on the use of contraceptive pills. We advise you consult your gynecologist and act accordingly. You should plan your journey, especially your departure from Makkah Mukarramah in such a way that you have sufficient time to perform your Tawaf-al-ziyarat.
And Allah Ta’āla Knows Best
Checked and Approved by,
Mufti Ebrahim Desai.